ST. PAUL, Minn. (FOX 9) - After six men in South St. Paul were rushed to the hospital for drug overdoses, St. Paul police are warning the public about five new cases.
Wednesday, the St. Paul Police Department issued what they are calling an “OD Alert.”
Officers say the recent batch of overdoses happened over a 36-hour period at four different spots: the 1900 block of Cottage Street East, the area of Dale Street North and Carroll Avenue, the 600 block of Western Avenue North, and two on the 1200 block of Randolph Avenue.
Saturday, police in South St. Paul were called to a home on Bircher Avenue where they found six men, between the ages of 25 and 28, had overdosed on an unknown substance.
Wednesday, police said they believe a bad batch of heroin laced with other substances was responsible most recent incidents.
In the alert, police are reminding the public that the state’s Good Samaritan Law protects people from being charged if they call 911 to help someone suffering from an overdose. They are also urging people dealing with addiction to seek help.
Along with the alert, Commmunity Outreach and Stabilization Unit officers will visit areas where heroin use is common to warn residents and try to get them treatment resources.
Wednesday evening, the Washington County Sheriff issues it's own overdose alert. The county says it has seen four fatal ODs over the last two weeks from suspected overdoses. In four other cases, the opioid antidote nalaxone was used to revive overdose victims.
The sheriff also sent out the following tips for identifying an overdose:
- Face is extremely pale or clammy to touch
- Breathing is very slow or stopped
- Body is limp
- Fingernails or lips are blue or purple
- Vomiting or making gurgling noises
- Cannot be woken up from sleep or unable to speak
- Slow heartbeat and/or low blood pressure
If you witness an overdose, deputies say you should call 911 immediately and use nalaxone if you are able.